Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Reducing anti-depressant doseage

(5 Posts)
SPARKLER1 Fri 22-Jul-05 12:06:09

I have been on Citilopram since March. Started on 20mg then upped to 40mg. Saw doctor yesterday and told him that I would like to try reducing them. Going to go back onto 20mg at the weekend after I have finished current prescription. Just wondered if anyone had been on this medication and how they found they coped with reducing them. TIA

SPARKLER1 Fri 22-Jul-05 17:52:10

.

WigWamBam Fri 22-Jul-05 18:01:30

I have recently withdrawn from 40mg Citalopram, and did it over a couple of weeks. I dropped to 20mg for a week, then 10mg for another five days. The GP advised that I then have 10mg every other day for a few days but I didn't need to do that.

When I dropped to the 20mg I felt a bit sick and shaky for a day or two, but nowhere near as bad as I felt when I first started taking them. I had no problems at all when I dropped to 10mg, so didn't feel the need to reduce them any further before stopping.

The only problem I've noticed since starting to withdraw is that I'm a bit more snappy and easy to wind up than I was before, but even that is easing off a bit now.

Good luck with reducing your dose; hopefully you'll find it as painless as I have.

SPARKLER1 Sat 23-Jul-05 16:33:36

Thanks WWB x

marthamoo Sat 23-Jul-05 16:48:45

One word of caution - you've not been on them very long - 9-12 months is the minimum recommended treatment period (you are at less risk of a relapse if you take them for that long). If you're determined, I would take it very, very slowly. As slowly as you think and then some. I've been on citalopram since ds2 was born (3.5 years) and I've found coming off them very hard. Lots of withdrawal problems - feeling dizzy and spaced out, plus the black moods descending again. I'm finally down to 10mgs every other day and am going to stop altogether soon. I hope I'm not sounding too negative - you may have fewer difficulties, like wwb, but don't rush it and if you start to feel depressed again then up the dose again and leave it for a while.

Best of luck.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: